Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 215, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 9, 2014, 7:56 PM CDT for Harrison County, Mercer County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 7:56 PM CDT (00:56 UTC)
- Expired
- Sep 9, 2014, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, MO, Mercer County, MO
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS53 KEAX 100056
SVREAX
MOC081-129-100145-
/O.NEW.KEAX.SV.W.0215.140910T0056Z-140910T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAINSVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...MILL GROVE AND SOUTH LINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4031 9336 4029 9337 4032 9391 4057 9389
4058 9349 4058 9338
TIME...MOT...LOC 0056Z 273DEG 22KT 4041 9370
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL2 follow-up statements
931
WWUS53 KEAX 100116
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT TUE SEP 9 2014
MOC081-100127-
/O.CAN.KEAX.SV.W.0215.000000T0000Z-140910T0145Z/
HARRISON MO-
816 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4045 9337 4037 9336 4030 9337 4029 9337
4032 9376 4043 9375
TIME...MOT...LOC 0117Z 290DEG 17KT 4034 9361
$$
MOC129-100145-
/O.CON.KEAX.SV.W.0215.000000T0000Z-140910T0145Z/
MERCER MO-
816 PM CDT TUE SEP 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MERCER
COUNTY UNTIL 845 PM CDT...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCETON...
AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILL GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4045 9337 4037 9336 4030 9337 4029 9337
4032 9376 4043 9375
TIME...MOT...LOC 0117Z 290DEG 17KT 4034 9361
HAIL...<.75IN
WIND...60MPH
$$
HAWBLITZEL058
WWUS53 KEAX 100142
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT TUE SEP 9 2014
MOC129-100152-
/O.EXP.KEAX.SV.W.0215.000000T0000Z-140910T0145Z/
MERCER MO-
842 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MERCER COUNTY WILL
EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4045 9337 4037 9336 4030 9337 4029 9337
4032 9376 4043 9375
TIME...MOT...LOC 0142Z 290DEG 17KT 4030 9346
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:34 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 9, 6:34 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT Tue Sep 9 2014
.SHORT TERM...(This Evening through Thursday Night)
Issued at 219 PM CDT TUE SEP 9 2014
The main focus in the near term is the severe potential for this
afternoon and overnight tonight. The various NWP differ with respect
to development and timing and are having a tough time depicting the
current warm air advection induced convection across eastern NE and
IA. For this fcst issuance have stayed the course with the best
chance for surface based storms developing across the northwestern
counties, per VIS satellite and radar trends. The convection should
then spread across the CWA overnight tonight. The Flash Flood Watch
that is in effect beginning 00Z tonight through 12Z tomorrow looks on
track as that area should see training storms producing a large swath
of rainfall of 1-2 inches with locally higher amounts. As for the
hail, wind, and tornado threats, those too have the higher
probabilities across our northern zones this evening as that is where
the best supportive shear and instability exist well into the
overnight hours. The activity should continue well into the night
with straight line winds being the main issue of concern, though QLCS
issues may develop if a line can consolidate over the CWA.
The precip should slowly end from northwest to southeast very late
tonight into tomorrow morning with the passage of a cold front. The
exception should be our far south central and southeast zones where
showers and scattered storms will linger well into the day on
Wednesday. Once that activity moves off the entire CWA should see
very cool temperatures for Thursday and Thursday night.
.LONG TERM...(Friday through Tuesday)
Issued at 219 PM CDT TUE SEP 9 2014
Strong cold air advection will continue on Friday, holding highs in
the mid 50s to around 60 degrees -- nearly 25 degrees below seasonal
normals. A few light showers are possible as the upper trough moves
over Friday and Friday evening, then surface high pressure will
build in for Saturday and Sunday, keeping temperatures cool and
precipitation chances nil.
Return flow on the back side of the high will allow temperatures to
warm back into the 70s by Monday, while flow gradually flattens to
zonal and allows a few disturbances to float back into the region,
creating lower-end chances for showers and storms for the beginning
of the next work week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 634 PM CDT TUE SEP 9 2014
Thunderstorms currently over northwest and far northern Missouri will
gradually build southeast during the evening and overnight hours,
eventually reaching KSTJ by 02z and the MCI/MKC terminals around 04z.
Some isolated development is possible out ahead of these storms, but
will not be as widespread. Low level wind shear will be possible
tonight after 06z as winds between 1-2 kft increase to 60 to 70 kts
out of the southwest. By 12z-15z Wednesday morning, a cold front will
sweep through all terminals, clear out any lingering precipitation,
and veer winds around to the northwest at 15 to 20 kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Wednesday morning FOR MOZ001>008-
011>017.
&&
SHORT TERM...Pietrycha
LONG TERM...Laflin
AVIATION...LaflinHazardous weather outlook, Sep 9, 7:35 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 735 PM CDT TUE SEP 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-110045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 735 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN MISSOURI THIS EVENING...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. STORMS WILL GRADUALLY SPREAD SOUTHWARD LATE THIS EVENING AND TONIGHT...AND WILL EVENTUALLY TRANSITION TO MORE OF A STRAIGHT LINE WIND THREAT. AREAS OF FLOODING ARE LIKELY ACROSS NORTHERN MISSOURI TONIGHT AS MULTIPLE ROUNDS OF STORMS CONTINUE TO CROSS INTO THE AREA. A WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED BY EARLY WEDNESDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL GRADUALLY EXIT THE AREA BY WEDNESDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Sep 9, 6:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD TARKIO 40.44N 95.38W
09/09/2014 ATCHISON MO 911 CALL CENTER
MANY STREETS HAVE A FOOT OF WATER OVER THEM IN TARKIO AND
ON AA HIGHWAY NORTH OF TARKIO.
&&
ADOLPHSONLocal storm report, Sep 9, 7:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO MAITLAND 40.20N 95.07W
09/09/2014 HOLT MO LAW ENFORCEMENT
TORNADO REPORTED ON GROUND NEAR MAITLAND
&&
ADOLPHSONLocal storm report, Sep 9, 7:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MAITLAND 40.20N 95.07W
09/09/2014 HOLT MO BROADCAST MEDIA
TREES AND POWER LINES DOWN
&&
ADOLPHSONLocal storm report, Sep 9, 7:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO EAGLEVILLE 40.47N 93.99W
09/09/2014 HARRISON MO EMERGENCY MNGR
POSSIBLE TORNADO...POWER LINES DOWN ON ROAD NEAR
EAGLEVILLE
&&
ADOLPHSONLocal storm report, Sep 9, 7:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD GRAHAM 40.20N 95.04W
09/09/2014 NODAWAY MO EMERGENCY MNGR
HIGHWAY PATROL REPORTED SEEING A FUNNEL CLOUD NEAR
GRAHAM, MO AT HWYS A AND H.
&&
KBRONISLocal storm report, Sep 9, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO EAGLEVILLE 40.47N 93.99W
09/09/2014 HARRISON MO EMERGENCY MNGR
US HIGHWAY 69 PARTIALLY BLOCKED...POWER POLES DOWN AND
SNAPPED.
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:05 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 25 min |
| Sep 9, 7:15 PM CDT | Tornado Warning | EAX | Harrison | 30 min |
| Sep 9, 7:29 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 31 min |
| Sep 9, 7:35 PM CDT | Tornado Warning | EAX | Harrison, Mercer | 25 min |
| Sep 9, 7:44 PM CDT | Flash Flood Warning | EAX | Holt, Nodaway | 6 hr |
| Sep 9, 7:46 PM CDT | River Flood Warning | EAX | Atchison, Holt | 59 hr |
| Sep 9, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Sep 9, 7:54 PM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 55 hr |
| Sep 9, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 49 min |
| Sep 9, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 38 min |
| Sep 9, 9:14 PM CDT | Flash Flood Warning | EAX | Andrew | 6 hr |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Macon, Sullivan | 45 min |
| Sep 9, 10:33 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Linn and 2 more | 6 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 56 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 67 hr |
| Sep 9, 10:47 PM CDT | Flash Flood Warning | EAX | Grundy, Linn, Livingston, Sullivan | 6 hr |
| Sep 9, 11:39 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 19 hr |
| Sep 9, 11:42 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 5 hr |
| Sep 10, 12:11 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 8 hr |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 48 hr |
| Sep 10, 1:49 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Sep 10, 2:47 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Sep 10, 4:27 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Grundy, Linn, Livingston, Macon and 1 more | 6 hr |
| Sep 10, 5:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| Sep 10, 6:34 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison, Nodaway, Worth | 12 hr |
| Sep 10, 7:11 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 35 hr |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 51 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 71 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 10, 10:32 AM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more | 8 hr |
| Sep 10, 5:40 PM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Caldwell, Chariton, Daviess and 15 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.